MAUDE Adverse Event Report: GYRUS ACMI, INC MONOPOLAR ACTIVE CORD, BOVIE/VALLEYLAB GENERATORS

GYRUS ACMI, INC MONOPOLAR ACTIVE CORD, BOVIE/VALLEYLAB GENERATORS
Model Number C650-129A
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported, during a bladder biopsy and fulguration diagnostic procedure, the acmi monopolar cords (c650-129a) used with a bugbee electrode (acmi 257f8) caught fire during use.The incident occurred after brief intermittent use of instruments for several minutes.The cord was replaced with a different cord of the same kind.The intended procedure was completed with no harm or injury to the patient.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 10 years since the subject device was manufactured.Upon inspection, the complaint was confirmed.Based on the results of the investigation, the reported failure is likely due to the device being used beyond service life.This issue is addressed in the instructions for use (ifu): "when used as intended, this product is subject to wear or damage depending on the intensity of use.Inspect the product prior to each use to ensure it has no externally visible defects, including wear, kinks, cuts or pinching.Using this product when damaged may be hazardous;" and "this product has a restricted service life.Do not use the cable for a period of more than one year.Using the cable beyond one year may be hazardous." (cautions, page 1).Olympus will continue to monitor the field performance of this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct information previously reported.Field d4 / lot number has been corrected to identify lot number "bp" for the subject device of this report.

Brand Name
MONOPOLAR ACTIVE CORD, BOVIE/VALLEYLAB GENERATORS
Common Device Name
MONOPOLAR ACTIVE CORD, BOVIE/VALLEYLAB GENERATORS
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
93 north pleasant st.
norwalk, OH 44857
9013785969
MDR Report Key12450747
Report Number1519132-2021-00016
Device Sequence Number3726039
Product Code FAS
UDI-Device Identifier00821925008700
UDI-Public00821925008700
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC650-129A
Device Lot NumberBP
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/28/2021
02/09/2022
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date11/02/2021
02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1952-2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUGBEE ELECTRODE (ACMI 257F8).; BUGBEE ELECTRODE (ACMI 257F8)
Patient SexUnknown